Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A noncommutative moment problem


Author: Don Hadwin
Journal: Proc. Amer. Math. Soc. 129 (2001), 1785-1791
MSC (2000): Primary 44A60, 46L89; Secondary 46L50, 47A57
Published electronically: January 23, 2001
MathSciNet review: 1814111
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

We prove a noncommutative moment theorem and relate it to Connes' problem of embedding finite factor von Neumann algebras into an ultraproduct of the hyperfinite ${II}_1$ factor. We include a linear-algebraic equivalent of Connes' problem, which asks for a characterization of all noncommutative polynomials which have positive trace when the variables are replaced by contractive hermitian $n\times n$ matrices.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 44A60, 46L89, 46L50, 47A57

Retrieve articles in all journals with MSC (2000): 44A60, 46L89, 46L50, 47A57


Additional Information

Don Hadwin
Affiliation: Department of Mathematics, University of New Hampshire, Durham, New Hampshire 03824
Email: don@math.unh.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-01-05772-0
PII: S 0002-9939(01)05772-0
Keywords: Moments, tracial states, ${C}^*$-algebra, ultrapower, free product
Received by editor(s): June 2, 1999
Received by editor(s) in revised form: October 11, 1999
Published electronically: January 23, 2001
Dedicated: Dedicated to the memory of my brother, Gary, whose cheerful spirit still fills my heart
Communicated by: David R. Larson
Article copyright: © Copyright 2001 American Mathematical Society